Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 90, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 25, 2000, 6:13 AM EDT for Broome County, Delaware County, New York. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 6:13 AM EDT (10:13 UTC)
- Expired
- May 25, 2000, 7:15 AM EDT
- In force
- 62 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Broome County, NY, Delaware County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:15 AM EDT | Hail 0.75 | Treadwell, NY | Reported between Treadwell and Delhi. |
| May 25, 6:30 AM EDT | Hail 1 | Chenango Bridge, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
803 WUUS51 KBGM 251014 SVRBGM NYC007-025-251115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 613 AM EDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELAWARE COUNTY IN CENTRAL NEW YORK. BROOME COUNTY IN CENTRAL NEW YORK. * UNTIL 715 AM EDT. * AT 609 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR CHENANGO BRIDGE...OR ABOUT 2 MILES SOUTH OF PORT CRANE...MOVING SOUTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAST WINDSOR AND HARPURSVILLE AROUND 620 AM EDT. SANFORD AROUND 630 AM EDT. DEPOSIT AND STILESVILLE AROUND 635 AM EDT. CANNONSVILLE AND HALE EDDY AROUND 640 AM EDT. FISHS EDDY AROUND 650 AM EDT. EAST BRANCH AND HARVARD AROUND 655 AM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. BRADY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:55 AM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 25, 2:55 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 255 AM EDT THU MAY 25 2000 SCT SHRA AND A FEW TSRA STILL MOVING ACROSS THE FA. LOOKS LIKE THE BACK EDGE TO THE PRECIP IS CURRENTLY OVER EASTERN LAKE ERIE. WILL DECIDE WHETHER TO ADD THE MENTION OF EARLY MORNING SHRA OR NOT AT THE LAST MINUTE BEFORE SENDING THE ZONES. MID AND UPPER LVL TROF CONTINUE ACROSS THE REGION TODAY. S/WS CONTINUE TO ROTATE ACROSS THE FA THRU FRI AFT IN THE NW FLOW. WITH A COLD POOL ALOFT TODAY EXPECT ANY BREAKS IN THE CLOUDS TO FILL BACK IN WITH STRATOCU. A FEW SHRA/SPRINKLES MAY EVEN DEVELOP...ESPECIALLY NORTH. WILL GO A BIT MORE PESSIMISTIC TODAY WITH THE SKY COVER WORDING AND ADD A LOW CHC POP UP NORTH. WITH NO SIGNIFICANT PRECIP EXPECTED...WILL LET THE FLASH FLOOD WATCH EXPIRE. TEMPS WILL BE COOL TODAY WITH 850H TEMPS DROPPING TO AROUND +2C UP NORTH. SFC HIGH BUILDS IN LATE TONIGHT AND FRI BRINGING DRY WX AND PARTLY SUNNY SKIES. TEMPS WILL BE A LITTLE WARMER ON FRI. .BGM...NONE. SMF
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:48 AM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware | 47 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.